Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 24, 2013, 8:36 PM EDT for 8 counties in Indiana. It was in force for 39 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 24, 2013, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Saint Joseph County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 13 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:45 PM EDT | TSTM WND GST 60 | Warsaw, IN | 55-60 MPH WINDS WITH OUTFLOW. SMALL LIMBS COMING DOWN. |
| Jun 24, 8:46 PM EDT | TSTM WND DMG | 2 Ne Warsaw, IN | LARGE BRANCH AND POWER LINES DOWN 2 MILES NORTHEAST OF WARSAW. TIME ESTIMATED FROM RADAR. |
| Jun 24, 8:50 PM EDT | TSTM WND DMG | Elkhart, IN | AREA NEAR FRANCIS AND BLAINE IN ELKHART HAS MULTIPLE POWER LINES DOWN AND SPARKING. |
| Jun 24, 8:51 PM EDT | TSTM WND DMG | 4 Se Syracuse, IN | 2.5 FOOT DIAMETER HEALTHY TREE SNAPPED 5 FEET ABOVE THE GROUND. 1.5 FOOT DIAMETER HEALTHY TREE SNAPPED 15 FEET ABOVE THE GROUND. 1 FOOT TREE LIMB DOWN. 6 INCH TREE SNAPPED AT THE BASE. |
| Jun 24, 8:53 PM EDT | TSTM WND GST 50 | 2 N North Webster, IN | |
| Jun 24, 8:55 PM EDT | TSTM WND DMG | Granger, IN | TWO LARGE TREES DOWN JUST SOUTH OF MICHIGAN STATE LINE IN GRANGER. |
| Jun 24, 9:01 PM EDT | TSTM WND DMG | Kimmell, IN | 8 INCH DIAMETER TREE BRANCH DOWN AT 750 WEST AND US 33 NEAR KIMMELL. |
| Jun 24, 9:02 PM EDT | TSTM WND DMG | South Whitley, IN | POWER LINES DOWN WEST RIVER ROAD. |
| Jun 24, 9:14 PM EDT | TSTM WND DMG | 2 W Rome City, IN | LARGE BRANCH DOWN ACROSS CR 125 WEST AT THE WEST END OF WALDRON LAKE. TIME ESTIMATED FROM RADAR. |
| Jun 24, 9:15 PM EDT | TSTM WND DMG | 2 N Columbia City, IN | SIDING BLOWN OFF A HOUSE ON 200 N IN COLUMBIA CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 7:14 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS53 KIWX 250036
SVRIWX
INC039-049-085-087-099-113-141-183-250115-
/O.NEW.KIWX.SV.W.0060.130625T0036Z-130625T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
836 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
LAGRANGE COUNTY IN NORTHEAST INDIANA...
EASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
NOBLE COUNTY IN NORTHEAST INDIANA...
EASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 915 PM EDT
* AT 831 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF EDWARDSBURG TO OSCEOLA TO 7
MILES NORTHEAST OF BOURBON TO ROCHESTER...AND MOVING EAST AT 55
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...THE SOUTH BEND ASOS REPORTED A 67 MPH WIND GUST AT 820 PM
EDT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILFORD AND NEW PARIS AROUND 840 PM EDT.
WINONA LAKE AND WARSAW AROUND 845 PM EDT.
NORTH WEBSTER AND MILLERSBURG AROUND 850 PM EDT.
PIERCETON AND LIGONIER AROUND 855 PM EDT.
SOUTH WHITLEY AND TOPEKA AROUND 900 PM EDT.
TRI-LAKES AND COLUMBIA CITY AROUND 905 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BEAVER DAM LAKE...
SEVASTOPOL...PALESTINE...MONOQUET...BEAVER DAM...LEESBURG...BURKET...
WATERFORD MILLS...LITTLE CHAPMAN LAKE AND BIG CHAPMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN INDIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4176 8531 4164 8527 4140 8528 4129 8533
4106 8549 4105 8625 4135 8608 4163 8609
4176 8613
TIME...MOT...LOC 0035Z 272DEG 47KT 4186 8606 4162 8594
4134 8593 4110 8609
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
BENTLEY2 follow-up statements
474
WWUS53 KIWX 250057
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT MON JUN 24 2013
INC099-141-250107-
/O.CAN.KIWX.SV.W.0060.000000T0000Z-130625T0115Z/
ST. JOSEPH IN-MARSHALL IN-
857 PM EDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND EASTERN
ST. JOSEPH COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4164 8527 4140 8528 4129 8533 4107 8549
4105 8625 4117 8618 4118 8607 4140 8596
4160 8595 4176 8599 4176 8531
TIME...MOT...LOC 0057Z 272DEG 47KT 4182 8567 4158 8555
4130 8555 4107 8572
$$
INC039-049-085-087-113-183-250115-
/O.CON.KIWX.SV.W.0060.000000T0000Z-130625T0115Z/
FULTON IN-ELKHART IN-LAGRANGE IN-NOBLE IN-KOSCIUSKO IN-WHITLEY IN-
857 PM EDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WHITLEY...
KOSCIUSKO...NOBLE...LAGRANGE...ELKHART AND NORTHEASTERN FULTON
COUNTIES UNTIL 915 PM EDT...
AT 853 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONSTANTINE TO 5 MILES NORTHWEST OF TOPEKA TO NORTH
WEBSTER TO NORTH MANCHESTER...AND MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
TRI-LAKES AND COLUMBIA CITY AROUND 905 PM EDT.
ROME CITY AROUND 910 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MERRIAM...BRIMFIELD...EDDY...
OLIVER LAKE...BRIGHTON...PEABODY...GREEN CENTER...WOLCOTTVILLE...
ADAMS LAKE AND WOODRUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN INDIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4164 8527 4140 8528 4129 8533 4107 8549
4105 8625 4117 8618 4118 8607 4140 8596
4160 8595 4176 8599 4176 8531
TIME...MOT...LOC 0057Z 272DEG 47KT 4182 8567 4158 8555
4130 8555 4107 8572
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
BENTLEY872
WWUS53 KIWX 250113
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT MON JUN 24 2013
INC039-049-085-087-113-183-250123-
/O.EXP.KIWX.SV.W.0060.000000T0000Z-130625T0115Z/
FULTON IN-ELKHART IN-LAGRANGE IN-NOBLE IN-KOSCIUSKO IN-WHITLEY IN-
913 PM EDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR WHITLEY...KOSCIUSKO...NOBLE...
LAGRANGE...ELKHART AND NORTHEASTERN FULTON COUNTIES WILL EXPIRE AT
915 PM EDT/815 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4164 8527 4140 8528 4129 8533 4107 8549
4105 8625 4117 8618 4118 8607 4140 8596
4160 8595 4176 8599 4176 8531
TIME...MOT...LOC 0113Z 272DEG 47KT 4178 8538 4154 8527
4126 8528 4103 8545
$$
BENTLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:38 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 24, 7:38 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 738 PM EDT MON JUN 24 2013 .SYNOPSIS... ISSUED AT 101 PM EDT MON JUN 24 2013 THE REGION WILL REMAIN BETWEEN TWO SYSTEM FOR THE NEXT COUPLE OF DAYS. ONE IS STRONG HIGH PRESSURE LOCATED OVER THE FAR SOUTHEASTERN US AND LOW PRESSURE EXTENDING FROM THE CENTRAL PLAINS INTO CANADA. SEVERAL DISTURBANCES WILL MOVE TOWARDS THE AREA OVER THE NEXT SEVERAL DAYS...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING MAINLY THE AFTERNOON AND EVENING HOURS. THE CHANCES FOR MORE WIDESPREAD RAINFALL...AS WELL AS STRONGER THUNDERSTORMS WILL ARRIVE BY WEDNESDAY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 358 PM EDT MON JUN 24 2013 WEAK SURFACE HIGH PRESSURE COVERS MUCH OF CENTRAL INDIANA TO NORTHWEST OHIO. SURFACE TROF/BOUNDARY HAS BEEN REINFORCED BY THE CONVECTION FROM SUNDAY NIGHT AND EXTENDS FROM HILLSDALE MI TO DANVILLE INDIANA. SOUTH OF THE BOUNDARY...INSTABILITY HAS INCREASED...NORTH OF THE BOUNDARY...WHILE THERE IS SUFFICIENT CAPE... THE CAP IS QUITE STRONG. THE COMBINATION OF THE CAP AND AN ABUNDANCE OF MID/HIGH CLOUDS...HAVE NOT BEEN ABLE TO REACH CONVECTIVE TEMPERATURES OVER MUDH OF NORTHERN INDIANA/SRN MI. AS OF 17 UTC... SURFACE LOW PRESSURE HAS FORMED OVER NORTHEAST IL AND THE PRESSURE GRADIENT HAS STARTED TO INCREASE ALONG THE IL/IN BORDER. WINDS HAVE STARTED IN INCREASE...WITH AN INCREASED MOISTURE FLUX INTO NORTHWEST INDIANA. RADAR AND SATELLITE CONFIRM THAT EXISTENCE OF NUMEROUS AND PLENTIFUL BOUNDARIES...AND AS SUCH HAVE OPTED TO KEEP CHC/SCT - SLGT CHC/ISOLD TSRA IN THE FORECAST. LIMITED SHEAR AND VERY LIGHT FLOW...SO STORMS WILL AGAIN BE PULSE IN NATURE AND CHALLENGING TO FORECAST. LONGWAVE PATTERN IS BEGINNING TO MORPH...AND WESTERLY FLOW ACROSS THE NORTHERN US WILL HELP TO LIFT CONVECTION NORTHWARD. CONVECTION FORMING IN THE PLAINS TONIGHT WILL MOVE EASTWARD ALONG THE BOUNDARY ACROSS ILLINOIS. CONVECTION FORMING AGAIN LATE IN THE DAY TUESDAY WILL FORM FURTHER NORTH AND WITH THE WESTERLY FLOW EXPECT TO SEE THIS BE MORE OF A FACTOR LEADING INTO THE EXTENDED PERIOD WEDNESDAY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 358 PM EDT MON JUN 24 2013 SUPPRESSING CENTRAL CONUS RIDGE WILL KEEP THE PATTERN ACTIVE THROUGH THE LONG TERM PERIOD AS SEVERAL WAVES OF CONVECTION MOVE THROUGH THE GREAT LAKES. AMPLIFICATION OF THE PATTERN WILL KEEP AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AS LONG WAVE TROUGHING SETTLES ACROSS THE CENTRAL GREAT LAKES FOR THE LATTER PART OF THE WEEK INTO THE WEEKEND. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE WEDNESDAY EVENING/OVERNIGHT AS AN APPROACHING SHORT WAVE...COLD FRONT...AND MODERATE INSTABILITY ALL ARRIVE IN UNISON ACROSS OUR FORECAST AREA. REMNANT CONVECTIVE DEBRIS FROM TUESDAY NIGHT CONVECTION SHOULD BE EAST OF THE FORECAST AREA BY MID MORNING WHICH WILL ALLOW TEMPERATURES TO RISE INTO THE UPPER 80S AND LOW 90S. SURFACE DEWPOINTS IN THE LOW 70S AND MID LEVEL LAPSE RATES OF 7 TO 8 C/KM WILL YIELD AFTERNOON SBCAPE VALUES OF 2500 TO 3500 J/KG. AS THESE STORMS FORM ALONG AND AHEAD OF THE COLD FRONT AFTER 20Z...DEEP LAYER SHEAR OF 35 KTS WILL QUICKLY ORGANIZE THEM WITH A FEW SUPERCELL STRUCTURES POSSIBLE...ESPECIALLY WHILE STORMS REMAIN DISCREET. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH IF THE VEERED 50 KT LLJ FROM THE 12Z NAM VERIFIES...TORNADIC POTENTIAL WOULD CERTAINLY INCREASE. LINEAR ORGANIZATION OF THE STORMS IS ANTICIPATED INTO THE OVERNIGHT HOURS AS FORCING FOR ASCENT CONTINUES TO INCREASE. SOME FLASH FLOOD RISK DOES EXIST WITH ANY TRAINING CONVECTION DURING THIS TIME PERIOD...ESPECIALLY WITH PW VALUES GREATER THAN 2 INCHES. DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT LOOKS FAVORABLE THURSDAY THROUGH THE WEEKEND AS A RETROGRADING EASTERN CONUS TROUGH CUTS OFF INTO A CUTOFF LOW ACROSS THE CENTRAL GREAT LAKES. SEVERAL S/W IMPULSES SWINGING AROUND THE TROUGH WILL HELP FORCE SHALLOW CONVECTION WITH SBCAPE VALUES BETWEEN 1000 AND 1500 J/KG. HAVE KEPT MONDAY AND TUESDAY DRY...BUT IF 12Z ECMWF CUTOFF LOW MATERIALIZES...LOW CHANCE DIURNAL POPS MAY EVENTUALLY BE NEEDED INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 733 PM EDT MON JUN 24 2013 SEVERE SQUALL LINE CURRENTLY ENTERING INDIANA WILL ARRIVE AT KSBN WITHIN THE HOUR AND AT KFWA AROUND 02Z. HEAVY RAIN AND STRONG WINDS HAVE BEEN REPORTED WITH THESE STORMS. INSTABILITY WILL WEAKEN LATER THIS EVENING BUT WELL DEVELOPED COLD POOL WILL LIKELY MAINTAIN CONVECTION THROUGH MIDNIGHT. BEYOND THAT...EXPECT VFR CONDITIONS WITH ANOTHER CHANCE OF THUNDERSTORMS TOMORROW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...LEWIS LONG TERM...BENTLEY AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 24, 7:46 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME OF WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 746 PM EDT MON JUN 24 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-260000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 746 PM EDT MON JUN 24 2013 /646 PM CDT MON JUN 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EDT. DAMAGING WINDS OF UP TO 80 MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM AND HUMID CONDITIONS WILL LEAD TO VERY UNSTABLE ATMOSPHERE BOTH TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS WITH A THREAT FOR DAMAGING WINDS AND ISOLATED LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 746 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EST. DAMAGING WINDS OF UP TO 80 MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS IN EXCESS OF 50 KNOTS...ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 24, 7:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST MICHIGAN CITY 41.71N 86.90W
06/24/2013 M60 MPH LA PORTE IN TRAINED SPOTTER
&&
LASHLEYLocal storm report, Jun 24, 8:03 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG LA PORTE 41.61N 86.72W
06/24/2013 LA PORTE IN TRAINED SPOTTER
SEVERAL TREES DOWN ON THE NORTH SIDE OF LAPORTE
&&
NGLocal storm report, Jun 24, 8:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG WESTVILLE 41.54N 86.90W
06/24/2013 LA PORTE IN PUBLIC
LARGE TREE LIMB DOWN ACROSS THE ROAD....CLOSE TO THE
INTERSECTION OF 421 AND MAIN STREET IN WESTVILLE
&&
NGLocal storm report, Jun 24, 8:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 3 N MISHAWAKA 41.71N 86.15W
06/24/2013 E65 MPH ST. JOSEPH IN BROADCAST MEDIA
ESTIMATED 55-65 MPH WIND GUST. SEVERAL TREE LIMBS BLOWN
DOWN.
&&
NGLocal storm report, Jun 24, 8:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
06/24/2013 M67 MPH ST. JOSEPH IN ASOS
&&
NGLocal storm report, Jun 24, 8:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG NEW CARLISLE 41.70N 86.51W
06/24/2013 ST. JOSEPH IN DEPT OF HIGHWAYS
TREE DOWN ON HIGHWAY 2 NEAR COUNTY LINE. ALL WEST BOUND
LANES BLOCKED.
&&
LASHLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:02 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more | 43 min |
| Jun 24, 9:09 PM EDT | Special Weather Statement | IWX | Cass, Huntington, Miami, Wabash, Wells | 36 min |
| Jun 24, 9:12 PM EDT | Special Weather Statement | IWX | Allen, DeKalb, LaGrange, Noble, Steuben, Whitley | 33 min |
| Jun 24, 9:36 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Wells | 24 min |
| Jun 24, 9:55 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Jay, Wells | 65 min |
| Jun 25, 8:55 AM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 65 min |
| Jun 25, 9:35 AM EDT | Special Weather Statement | IWX | LaGrange | 25 min |
| Jun 25, 9:57 AM EDT | Special Weather Statement | IWX | LaPorte | 33 min |
| Jun 25, 10:19 AM EDT | Special Weather Statement | IWX | Starke | 26 min |
| Jun 25, 10:34 AM EDT | Special Weather Statement | IWX | Marshall | 26 min |
| Jun 25, 10:46 AM EDT | Special Weather Statement | IWX | Marshall, Starke | 29 min |
| Jun 25, 10:48 AM EDT | Special Weather Statement | IWX | Marshall, Starke | 27 min |
| Jun 25, 7:19 PM EDT | Special Weather Statement | IWX | Elkhart | 26 min |
| Jun 25, 7:44 PM EDT | Special Weather Statement | IWX | LaGrange | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.